Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 6, 2005, 2:08 PM EST for Potter County, Pennsylvania. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 2:08 PM EST (19:08 UTC)
- Expired
- Nov 6, 2005, 3:00 PM EST
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Potter County, PA
The radar
The State College radar (KCCX), 119 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 2:55 PM EST | TSTM WND DMG | Coudersport, PA | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 12:50 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 061911
SVRCTP
PAC105-062000-
/O.NEW.KCTP.SV.W.0167.051106T1908Z-051106T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 300 PM EST
* AT 203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF ROULETTE...OR
17 MILES SOUTHEAST OF BRADFORD...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHINGLEHOUSE AROUND 220 PM EST...
GENESEE...COUDERSPORT AND OSWAYO AROUND 230 PM EST...
HARRISON VALLEY AROUND 245 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4198 7821 4178 7822 4167 7821 4181 7789
4192 7763 4226 7712 4249 7731
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 1:41 PM EST, 27 minutes earlier.
Area forecast discussion, Nov 6, 1:41 PM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EST SUN NOV 6 2005 .SHORT TERM (REST OF TODAY)... WW 849 /SVR TSTM WATCH/ HAS BEEN REPLACED BY TORNADO WATCH 850 AS SOME STORMS HAVE TAKEN ON A BETTER STRUCTURE AS OF LATE. PLENTY OF REPORTS OF SEVERE WEATHER TO OUR WEST IN STRONGEST CELLS...BUT LINE IN GENERAL PRODUCING WIND GUSTS AROUND 35-45 MPH. EXPECTING THIS TREND TO CONTINUE AS STORMS MOVE EASTWARD...WITH BEST CHANCE FOR SEVERE WEATHER ACROSS NORTHERN HALF AND WESTERN COUNTIES. ZONES UPDATED TO REFLECT UPGRADE TO TORNADO WATCH IN EFFECT UNTIL 6 PM. && .PREVIOUS DISCUSSION... (ISSUED 1130 AM EST SUN NOV 6 2005) SHORT TERM (REST OF TODAY)... WIND ADVISORY CONTINUES AND SEVERE TSTORM WATCH 849 NOW IN EFFECT FOR THIS AFTERNOON AS VIGOROUS COLD FRONT APPROACHING FROM THE WEST. WINDS BECOMING GUSTIER BEHIND LINE OF SHOWERS NOW IN CENTRAL PA...BUT BIG SHOW WILL COME WITH WINDS MIXING DOWN WITH FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING. WIND TRANSPORT TO THE SURFACE WILL BECOME MUCH MORE EFFICIENT AT FROPA AND 850MB WINDS WILL BE INCREASING AS WELL...SO ANTICIPATE MORE WIDESPREAD WIND GUSTS IN THE 40-50MPH RANGE FOR A COUPLE OF HOURS WITH LOCAL GUSTS POTENTIALLY REACHING SEVERE LIMITS IN STRONG CONVECTION CELLS. PREVIOUS DISCUSSION... (ISSUED 306 AM EST SUN NOV 6 2005) SHORT TERM (TODAY THROUGH MONDAY)... COLD FRONT AT 06Z WAS STILL CHUGGING THRU ILLINOIS. LATEST MESO ANAL SHOWS SQUALL LINE ENTERING WRN INDIANA. 00Z OPERATIONAL RUNS OF ETA AND GFS COMING INTO AGREEMENT FOR THE FRONT TO BE ENTERING WRN PA AROUND 18Z AND SPEEDING THRU MOST OF MY FCST AREA BY 00Z. INGREDIENTS SEEM TO BE COMING IN PLACE FOR A COOL SEASON SEVERE/HIGH WIND EVENT. INSTABILITY TODAY WILL BE MODEST BUT WIND FIELDS ARE PROGGED TO BE QUITE STRONG SO ANY MIXING WILL BRING STRONG GUSTY WINDS TO THE REGION. STILL A QUESTION AS TO WHETHER A COHERENT SQUALL LINE CAN DEVELOP INTO THE STATE OR IF WE SEE THE STRONG WINDS DEVELOP ONLY IN THE COLD ADVECTION BEHIND THE FRONT. MREF SHOWED SOME IMPRESSIVE...FOR THE SEASON...CAPES ASSOC WITH THE CURRENT CONVECTION. BUT THEY DID NOT REDEVELOP THE CAPES AS THE FRONT ENTERED PA. GFS AND HIGH RES ONLY MANAGE TO PUSH LIS TO JUST BELOW ZERO. ETA SHOWS CAPES BETWEEN ABOUT 500 AND 800J ON AVERAGE AT THE HEIGHT OF HEATING. WITH A STRONG JET EXIT REGION PUNCHING INTO THE REGION...THE MODELS SHOW THE LOW LEVELS RESPONDING RAPIDLY WITH THE A SWLY LLJ ON THE ORDER OF 40 TO 50KT SURGING INTO THE STATE. ANOMALY PROGS SHOW THIS AS ABOUT 1-3 STD DEV ABOVE NORMAL AND IT HELPS PUSH PRECIP WATERS SLIGHTLY ABOVE NORMAL. GFS AND ETA STILL SHOW A STRONG ISALLOBARIC PRESSURE RISE SHOOTING ACROSS THE REGION LATER IN THE DAY. THE MAIN DIFFERENCES IN THE MODEL SCENARIOS IS THE TENDENCY FOR THE NEW ETA TO ROUND OUT THE SFC TROF ONCE AGAIN...LEADING TO BROADER AREAS OF FRONTOGENETIC FORCING AND LESS FOCUSED ASCENT AHEAD AND NEAR THE COLD FRONT. THE GFS STILL HAS MORE ANTICYCLONIC CURVATURE IN THE COLD AIR...LOOKING SLIGHTLY MORE ANAFRONT-ISH...RESULTING IN TIGHTER ASCENT NEAR THE FRONT ASSOCIATED WITH STEEPER SLOPED FRONTOGENESIS FROM THE LOW TO MID LEVELS. FOR NOW HAVE THE WIND ADVISORY OUT THRU 00Z..STARTING LATE MORNING. WE MAY BE A LITTLE EARLY AT THE ONSET BUT WILL LEAVE THE TIMING AS IS SINCE MODELS SHOWS AN INCREASINGLY ROBUST LOW LEVEL WIND FIELD MOVE INTO THE AREA BY EARLY TO MID MORNING. WILL PROBABLY START TO SEE THE GUSTY WINDS OVER THE RIDGES EVEN BEFORE THE ACTUAL STRONGEST WINDS ARRIVE WITH OR NEAR THE FRONT. OTHER QUESTION IS IF WE WENT FAR ENOUGH INTO THE EVENING. ACTUAL TIMING OF THE FRONT WILL HAVE TO BE EXAMINED LATER...BUT THINK GUSTY WINDS THRU ABOUT MIDNIGHT ARE NOT OUT OF THE QUESTION. LA CORTE LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... LATE WEEK SOLUTION STILL BEING BOUNCED AROUND BY EACH ENSUING MODEL RUN. NEW GFS SHOWS A SLOW MOVING FRONT SAGGING THRU THE AREA THU HINTING THAT IT COULD SLOW DOWN OVER SRN PORTIONS OF THE STATE. 18Z MREF IS MORE PROGRESSIVE AND BUILDS THE SFC RIDGE IN QUICKLY FOR THE END OF THE WEEK ENDING THE THREAT FOR LINGERING PRECIP. WITH THE UNCERTAINTY HIGH...I DIDNT DELVE INTO THE EXTENDED TO MAKE ANY CHANGES. WITH THE CURRENT TROF MAKING A QUICK VISIT...AND THE WORST OF IT SHEARING OUT TO OUR NORTH...NO REAL INCURSIONS OF COLD AIR SEEM TO BE IN THE CARDS ANY TIME SOON. TEMPERATURES SHOULD NOT WANDER VERY FAR FROM SEASONAL NORMS AS A RESULT. LA CORTE AVIATION... ACTIVE WEATHER DAY ON TAP. WILL BE MAINLY VFR FOR MOST OF THE DAY UNTIL LATE MORNING WEST...LATE AFT EAST. LOW OVER PLAINS EARLY THIS MORNING WILL DEEPEN AS IT LIFTS NE. STILL THINK BEST CHC OF HIGH WINDS AND SEVERE WEATHER WILL BE MAINLY TO THE NORTH OF OUR AREA...BUT MANY PARAMETERS IN PLACE OR COMING INTO PLACE FOR SEVERE WEATHER. DECENT HEIGHT FALLS...DRY PUNCH...STRONG WINDS...AND STRONG DIRECTIONAL SHEAR...TT INDEX OVER 50...AND DECENT SRH. DRY SLOT WILL MOVE INTO THE AREA LATE AFTERNOON AND EARLY EVENING...GIVEN DIRECTIONAL SHEAR. HOWEVER...AIRMASS WILL BE COLD ENOUGH FOR LAKE EFFECT SC FROM LATE EVENING...INTO EARLY MONDAY...ESPECIALLY ACROSS THE NW PART OF THE CWA...AS WINDS LINE UP. ANOTHER WARMUP FOR WED...ENJOY. MARTIN && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PAZ004>006-010>012-017-018-024-033-037-041- 042 UNTIL 7 PM SUNDAY. && SHORT TERM...RXR
Hazardous weather outlook, Nov 6, 4:48 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 AM EST SUN NOV 6 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-071000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 448 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY. A COLD FRONT WILL PASS DURING THE DAY. SHOWERS THUNDERSTORMS WILL ACCOMPANY THE FRONT. ANY THUNDERSTORMS THAT FORM MAY PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Nov 6, 12:32 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1232 PM EST SUN NOV 6 2005 PAZ004-061900- WARREN- 1232 PM EST SUN NOV 6 2005 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY THROUGH 2 PM EST... AT 1229 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF TITUSVILLE...MOVING NORTHEAST AT AROUND 60 MPH. THE THUNDERSTORM WILL BE NEAR GRAND VALLEY AROUND 1245 PM...SPRING CREEK...COLUMBUS...GARLAND...TIDIOUTE AROUND 1250 PM...LOTTSVILLE...BEAR LAKE AROUND 1255 PM...YOUNGSVILLE...CHAPMAN STATE PARK AROUND 100 PM AND SUGAR GROVE AROUND 105 PM. A 10 TO 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ADDITIONAL THUNDERSTORMS WITH GUSTY...AND POSSIBLY DAMAGING WINDS WILL AFFECT THE REMAINDER OF WARREN COUNTY...INCLUDING TIDIOUTE...WARREN AND SHEFFIELD...BETWEEN 130 PM AND 2 PM EST. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 12:45 PM EST | Severe Thunderstorm Warning | CTP | Warren | 45 min |
| Nov 6, 1:23 PM EST | Severe Thunderstorm Warning | CTP | Elk, McKean | 67 min |
| Nov 6, 1:34 PM EST | Severe Thunderstorm Warning | CTP | Warren | 24 min |
| Nov 6, 2:12 PM EST | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 93 min |
| Nov 6, 2:34 PM EST | Severe Thunderstorm Warning | CTP | Cameron | 41 min |
| Nov 6, 2:59 PM EST | Severe Thunderstorm Warning | CTP | Potter | 46 min |
| Nov 6, 3:07 PM EST | Severe Thunderstorm Warning | CTP | Clinton | 53 min |
| Nov 6, 3:17 PM EST | Severe Thunderstorm Warning | CTP | Tioga | 58 min |
| Nov 6, 3:31 PM EST | Severe Thunderstorm Warning | CTP | Blair | 44 min |
| Nov 6, 3:55 PM EST | Severe Thunderstorm Warning | CTP | Centre | 35 min |
| Nov 6, 4:01 PM EST | Severe Thunderstorm Warning | CTP | Lycoming | 74 min |
| Nov 6, 4:03 PM EST | Severe Thunderstorm Warning | CTP | Clinton | 42 min |
| Nov 6, 4:10 PM EST | Severe Thunderstorm Warning | CTP | Huntingdon | 35 min |
| Nov 6, 4:17 PM EST | Severe Thunderstorm Warning | CTP | Mifflin | 58 min |
| Nov 6, 4:40 PM EST | Severe Thunderstorm Warning | CTP | Sullivan | 50 min |
| Nov 6, 4:43 PM EST | Severe Thunderstorm Warning | CTP | Snyder, Union | 62 min |
| Nov 6, 5:03 PM EST | Severe Thunderstorm Warning | CTP | Montour, Northumberland | 42 min |
| Nov 6, 5:13 PM EST | Severe Thunderstorm Warning | CTP | Columbia | 47 min |
| Nov 6, 6:16 PM EST | Severe Thunderstorm Warning | CTP | Schuylkill | 59 min |
| Nov 6, 6:30 PM EST | Severe Thunderstorm Warning | CTP | Lebanon | 45 min |
| Nov 6, 6:37 PM EST | Severe Thunderstorm Warning | CTP | Lancaster, York | 83 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.